Hail, Marion
- When
- August 11, 1:09 AM CST
- Where
- Marion County, Lincolnville
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.500, -96.967
7 thunderstorm wind, 4 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before the first event at Aug 10, 8:15 PM CST, 4 hours 54 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE WICHITA KS 915 PM CDT SUN AUG 10 2003 SMALL CONVECTIVE COMPLEX CURRENTLY MOVING SOUTH OUT OF SWRN IA INTO NWRN MO ON THE NOSE OF THE VORT MAX SPINNING ACROSS IA. CORFIDI VECTORS TAKE THIS COMPLEX STRAIGHT S-SW INTO ERN KS AND WRN MO. AM A LITTLE CONCERNED WITH THE COMPLEX HOLDING TOGETHER INTO SERN KS AS BEST INSTABILITY IS OVER NERN KS WITH NO PROMINENT 850H LLJ FEEDING MOISTURE INTO THE SYSTEM. LACK OF INSTABILITY IN SERN KS SUGGESTS TSRA WILL WEAKEN AS THE NIGHT GOES ALONG. MESOETA AND RUC DOING A PRETTY GOOD JOB WITH THE QPF WITH THIS COMPLEX OVERSPREADING SERN KS BY THE 09-12Z TIME FRAME. SO GOING POPS FOR SERN KS LOOKS FINE EVEN WITH THE UNCERTAINTIES. WILL TRIM BACK POPS IN CEN KS TO A SLGT CHC AS COMPLEX AND POPS CHCS LOOKS TO STAY EAST OF THIS AREA. KETCHAM ------------------------------------------------------------------ 309 PM CDT SUN AUG 10 2003 A WEAK SHORTWAVE AND LIFT AT H7 WILL DROP SSW TONIGHT ACROSS THE CWA TO HELP IN CREATING A CHANCE FOR MORE THUNDERSHOWERS. THE BETTER CHANCES WILL BE ACROSS SE KANSAS, HOWEVER, SLIGHT CHANCE WILL BE CARRIED TO THE WEST OF A SALINA TO WICHITA LINE. THEN IT LOOKS AS THOUGH A CHANCE FOR THE REOCCURRING PESKY SHOWERS WILL PREVAIL THROUGH MONDAY EAST OF THE FLINT HILLS. TOKEN 30 POPS WILL BE FORECASTED. CURRENT FORECAST HAS SLIGHT CHANCE POPS ACROSS THE CWA ON WEDNESDAY. MY CONFIDENCE IS PRETTY LOW THAT THIS WILL OCCUR WITH SPORADIC SHORTWAVE MOVEMENT AND CURRENT MODEL HANDLING. TEMPERATURES THROUGH THE PERIOD SHOULD NOT FLUCTUATE MUCH AS READINGS WILL LINGER AROUND 90 DEGREES. EXTENDED... GFS SETS UP A WEAK BOUNDARY ON THE LEE SIDE OF THE ROCKIES AND MOVES IT ACROSS THE FORECAST AREA FRIDAY NIGHT AND EARLY SATURDAY. ENOUGH LIFT IS ASSOCIATED WITH AN ACCOMPANYING SHORTWAVE. THIS WILL BE ENOUGH TO INTRODUCE A SLIGHT CHANCE FOR THUNDER AT THIS TIME. THE BOUNDARY AND LIFT LOOKS TO EXIT THE CWA BY SATURDAY AFTERNOON. I WOULD NOT BE TOO SURPRISED TO SEE A FEW LINGERING SHOWERS ON SUNDAY MORNING IN THE FAR SE SECTIONS, HOWEVER, I WILL LEAVE A MENTION OF RW OUT AT THIS TIME. FCSTID = 1 ICT 68 90 66 89 / 30 20 10 10 HUT 68 90 65 89 / 30 10 10 10 EWK 68 90 65 89 / 30 20 10 10 EQA 67 90 65 88 / 30 20 10 10 WLD 68 91 66 88 / 30 20 10 20 RSL 65 90 63 89 / 20 10 10 5 GBD 66 90 62 89 / 20 10 10 10 SLN 67 89 64 89 / 30 10 10 10 MPR 68 90 65 89 / 30 20 10 10 CFV 66 90 65 86 / 40 30 10 20 CNU 65 89 65 86 / 40 30 10 10 K88 65 90 65 86 / 40 30 10 10 .ICT... KS...NONE.
KSZ032-033-047>053-067>072-082-083-091>096-098>100-111030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 430 PM CDT SUN AUG 10 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO MOVE SOUTH INTO EASTERN KANSAS TONIGHT. A FEW OF THESE STORMS MAY APPROACH SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A FEW THUNDERSHOWERS WILL MOVE ACROSS EASTERN KANSAS ON MONDAY. THE NEXT CHANCE FOR STORMS WILL BE FRIDAY INTO SATURDAY. SEVERE WEATHER DOES NOT APPEAR LIKELY AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THERE IS A SLIGHT CHANCE THAT SKYWARN SPOTTER ACTIVATION MAY BE NECESSARY IN PORTIONS OF SOUTHEASTE KANSAS LATE THIS TOWARDS MORNING. && FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WWW.CRH.NOAA.GOV/ICT/HWO/HWOICT.HTM JMC/CHANCE
The Topeka radar (KTWX), 84 km away, was scanning. The volume nearest the first event began at 07:10 UTC.
7 thunderstorm wind, 4 hail. Local standard time, as filed.
Barn and grain silo destroyed. Debris from the destroyed barn "helped" to knock over a nearby power pole. (El Dorado Times).
One camper overturned resulting in two injuries, both minor. At El Dorado State Park, Shady Creek Marina sustained extensive damage to dock coverings, a gasoline dock, the 'A' dock boat slip, with several docks torn loose. Power outages resulted obviously from power lines and power poles downed nearby. Tree damage was widespread with many trees uprooted. One limb fell onto a mobile home. The El Dorado Times contributed greatly to this report.
Eighteen power poles and their associated power lines downed. The downed utility poles blocked nearly 1 mile stretch of road between 61st St. N and 69th St. N near Valley Center, a North Wichita suburb. Approximately 25 trees were uprooted at the Sedgwick County Zoo in Northwest Wichita. Overall, tree damage was widespread across the Wichita Metro area. The resultant power outages persisted thru Monday evening across most of Valley Center. The Wichita Eagle contributed greatly to this report.
Mid-Continent Airport.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2003Every state in 2003This day in weather historyWarnings in Kansas, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5377513, 5377514, 5377515, 5377838, 5377516, 5377517, 5377565, 5377566, 5377837, 5377567, 5377568.